Hail, San Miguel
- When
- June 1, 12:15 PM MST to 12:42 PM MST
- Where
- San Miguel County, 4 mi SE of Norwood
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 38.100, -108.233
Hail from 3/4 inch to slightly larger than 1 inch diameter covered the ground, up to 8 inches deep in some places.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GJT wrote it up.
Hail from 3/4 inch to slightly larger than 1 inch diameter covered the ground, up to 8 inches deep in some places.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Junction, CO wrote its last area forecast discussion before the first event at Jun 1, 7:30 AM MST, 4 hours 45 minutes earlier.
WESTERN COLORADO & EASTERN UTAH AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND JUNCTION CO 830 AM MDT SUN JUN 1 2003 AREA OF SHOWERS AND THUNDERSTORMS CONTINUES TO MOVE EAST ACROSS MUCH OF WESTERN COLORADO THIS MORNING. THIS AREA OF CONVECTION ASSOCIATED WITH POTENT LITTLE SHRTWV WHICH HAS DEVELOP ON THE TAIL END OF MAIN WAVE MOVING THROUGH NORTHERN WYOMING. SHARP CLEARING NOTED ON SATELLITE JUST BEHIND THIS WAVE. BELIEVE BULK OF CONVECTION WILL BE EXITING OUR EASTERN UTAH ZONES BY 16Z THIS MORNING. UPDATED COLORADO SIDE FOR SCATTERED TO NUMEROUS CONVECTION THROUGH THE MORNING. RAIN SHOULD NOT BE ENOUGH TO ADD TO STREAM FLOWS. DJC WNW FLOW REMAINS IN PLACE THROUGH MONDAY...WITH SEVERAL WEAK WAVES EXPECTED TO PASS THROUGH THE REGION. MOISTURE BECOMING MORE LIMITED...ALTHOUGH LINGERING LOW LEVEL MOISTURE WL PROVIDE ENOUGH FUEL TO KEEP A FEW EVENING STORMS GOING TONIGHT AND AGAIN MONDAY AFTERNOON...MAINLY OVER THE HIGHER TERRAIN. JDC TUESDAY THROUGH WEDNESDAY: NORTHWEST FLOW PROGGED TO STAY ACTIVE WITH RIPPLES PRODUCING LIFT IN THE COLORADO NORTHERN MOUNTAINS. MOISTURE IS SLOW TO ERODE WITH PRECIP WATER VALUES REMAINING NEAR 0.5 INCH. TUESDAY LOOKS LIKE LESS SYNOPTIC FORCING BEFORE A BETTER WAVE CLIPS THE NORTH AGAIN ON WEDNESDAY. GOOD MODEL AGREEMENT ARGUES FOR MORE DETAIL...BUT WILL PAINT 10-30 POPS OVER THE NORTHERN MTNS EACH DAY. RAMEY THURSDAY THROUGH SUNDAY: HIGHLY AMPLIFIED PATTERN ON THURSDAY WITH A RIDGE ALONG THE WEST COAST AND A BROAD TROUGH OVER THE PLAINS AND EASTERN STATES. FORECAST AREA WILL BE UNDER NORTHWEST FLOW WITH EMBEDDED WAVES POSSIBLY GENERATING A FEW SHOWERS ALONG THE CONTINENTAL DIVIDE. MODELS BEGIN TO TRANSITION TO A LESS AMPLIFIED PATTERN FRIDAY AND SATURDAY WITH A RIDGE BUILDING OVER THE AREA...AND WARMER TEMPERATURES OVER THE WEEKEND. GFS SHOWS AN OPEN WAVE MOVING INTO THE PACIFIC NORTHWEST SATURDAY AND SUNDAY WHILE A CLOSED LOW FORMS OFF THE COAST OF BAJA. COULD SEE A PUSH OF MOISTURE INTO THE FOUR CORNERS AREA FROM THE SOUTH IF THE GFS SOLUTION VERIFIES. WILL WAIT FOR MORE CONTINUITY ON THIS IDEA. ANY MENTION OF SHOWERS AND THUNDERSTORMS CONFINED TO SOUTHWEST COLORADO MOUNTAINS AND NEAR THE DIVIDE. LINDQUIST .GJT...RIVER FLOOD WARNING FOR COLORADO ZONES 1/2/5/8/10.
COZ001>014-017>023-UTZ022>025-027>029-021145- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND JUNCTION CO 545 AM MDT SUN JUN 1 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN COLORADO AND FOR EASTERN UTAH .DAY ONE...TODAY AND TONIGHT... THUNDERSTORMS WILL CONTINUE THROUGH THIS MORNING OVER MUCH OF EASTERN UTAH AND WESTERN COLORADO. BY THIS AFTERNOON...THE THREAT OF THUNDERSTORMS WILL BE ON THE DECREASE AS DRIER AIR MOVES INTO THE REGION FROM THE WEST. EXPECT FREQUENT LIGHTNING...BRIEF HEAVY RAINFALL AND WIND GUSTS TO AROUND 40 MPH WITH THE STRONGER THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... THERE IS A SLIGHT CHANCE OF AFTERNOON AND EARLY EVENING THUNDERSTORMS MAINLY OVER THE MOUNTAINS EACH DAY THROUGH SATURDAY. MOST OF THE THUNDERSTORMS ARE EXPECTED TO PRODUCE GUSTY WINDS AND LITTLE OR NO RAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.
The Grand Junction radar (KGJX), 107 km away, was scanning. The volume nearest the first event began at 19:16 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2003Every state in 2003This day in weather historyWarnings in Colorado, June 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5366760.